Previous |  Up |  Next

Article

Keywords:
exponential diophantine equation; modular approach; arithmetic properties of Lucas numbers
Summary:
Let $\mathbb {Z}$, $ \mathbb {N}$ be the sets of all integers and positive integers, respectively. Let $p$ be a fixed odd prime. Recently, there have been many papers concerned with solutions $(x, y, n, a, b)$ of the equation $ x^2+2^ap^b=y^n$, $x, y, n\in \mathbb {N}$, $\gcd (x, y)=1$, $n\geq 3$, $a, b\in \mathbb {Z}$, $a\geq 0$, $b\geq 0. $ And all solutions of it have been determined for the cases $p=3$, $p=5$, $p=11$ and $p=13$. In this paper, we mainly concentrate on the case $p=3$, and using certain recent results on exponential diophantine equations including the famous Catalan equation, all solutions $(x, y, n, a, b)$ of the equation $x^2+2^a\cdot 17^b=y^n$, $x, y, n\in \mathbb {N}$, $\gcd (x, y)=1$, $n\geq 3$, $a, b\in \mathbb {Z}$, $ a\geq 0$, $ b\geq 0$, are determined.
References:
[1] Abouzaid, M.: Lucas and Lehmer numbers without primitive divisor. (Les nombres de Lucas et Lehmer sans diviseur primitif). J. Théor. Nombres Bordx. (2006), 18 299-313. DOI 10.5802/jtnb.545 | MR 2289425 | Zbl 1139.11011
[2] Bennett, M. A., Skinner, C. M.: Ternary diophantine equations via Galois representations and modular forms. Can. J. Math. (2004), 56 23-54. MR 2031121 | Zbl 1053.11025
[3] Beukers, F.: On the generalized Ramanujan-Nagell equation. I. Acta Arith. (1980/81), 38 389-410. MR 0621008
[4] Bilu, Y., Hanrot, G., Voutier, P. M., Mignotte), (M.: Existence of primitive divisors of Lucas and Lehmer numbers (with an appendix by M. Mignotte). J. Reine Angew. Math. (2001), 539 75-122. MR 1863855
[5] Cangül, I. N., Demirci, M., Luca, F., Pintér, Á., Soydan, G.: On the diophantine equation $x^2+2^a\cdot 11^b=y^n$. Fibonacci Q. (2010), 48 39-46. MR 2663418
[6] Carmichael, R. D.: On the numerical factors of the arithmetic forms $\alpha^n\pm \beta^n$. Ann. of Math. (2) (1913/14), 15 30-48. MR 1502458
[7] Cohn, J. H. E.: The diophantine equations $x^3=Ny^2\pm 1$. Q. J. Math., Oxf. II. Ser. 42 (1991), 27-30. DOI 10.1093/qmath/42.1.27 | MR 1094339
[8] Cohn, J. H. E.: The diophantine equation $x^2+2^k=y^n$. Arch. Math. (1992), 59 341-344. DOI 10.1007/BF01197049 | MR 1179459
[9] Le, M.: Some exponential diophantine equations I: The equation $D_1x^2-D_2y^2=\lambda k^z$. J. Number Theory (1995), 55 209-221. DOI 10.1006/jnth.1995.1138 | MR 1366571
[10] Le, M.: On Cohn's conjecture concerning the diophantine equation $x^2+2^m=y^n$. Arch. Math. (2002), 78 26-35. DOI 10.1007/s00013-002-8213-5 | MR 1887313
[11] Ljunggren, W.: Einige Sätze über Unbestimmte Gleichungen von der Form $Ax^4+Bx^2+C =Dy^2$. German Skr. Norske Vid.-Akad., Oslo. I. Math.-Naturvid. Kl. No. 9. Oslo: Jacob Dybwad (1943). MR 0011476
[12] Luca, F.: On the equation $x^2+2^a\cdot 3^b=y^n$. Int. J. Math. Math. Sci. (2002), 29 239-244.
[13] Luca, F., Togbé, A.: On the diophantine equation $x^2+2^a\cdot 5^b=y^n$. Int. J. Number Theory (2008), 4 973-979. MR 2483306
[14] Luca, F., Togbé, A.: On the diophantine equation $x^2+2^\alpha 13^\beta=y^n$. Colloq. Math. (2009), 116 139-146. MR 2504836
[15] Mih$\check{a}$ilescu, P.: Primary cyclotomic units and a proof of Catalan's conjecture. J. Reine Angew. Math. (2004), 572 167-195. MR 2076124
[16] Rabinowicz, S.: The solution of $y^2\pm 2^n=x^3$. Proc. Amer. Math. Soc. (1976), 62 1-6.
[17] Siksek, S.: On the diophantine equation $x^2=y^p+2^kz^p$. J. Théor. Nombres Bordx. (2003), 15 839-846. DOI 10.5802/jtnb.429 | MR 2142239 | Zbl 1026.11043
[18] Voutier, P. M.: Primitive divisors of Lucas and Lehmer sequences. Math. Comput. (1995), 64 869-888. DOI 10.1090/S0025-5718-1995-1284673-6 | MR 1284673 | Zbl 0832.11009
Partner of
EuDML logo